Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 278, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 3, 2007, 2:30 PM CDT for Edwards County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2007, 2:30 PM CDT (19:30 UTC)
- Expired
- Jul 3, 2007, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1695 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 031932
FFWEWX
TXC137-032230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 PM CDT TUE JUL 3 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF ROCKSPRINGS...
* UNTIL 530 PM CDT
* AT 229 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA. RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR WERE NOTED. FLASH FLOODING CAN BE EXPECTED FROM 5 MILES
SOUTHWEST OF TELEGRAPH TO ACROSS THE ROCKSPRINGS AREA THEN TO
BETWEEN BARKSDALE AND CARTA VALLEY.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2962 10047 2965 10009 3006 10001 3027 9975
3023 10040
$$3 follow-up statements
000
WGUS74 KEWX 032015
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
314 PM CDT TUE JUL 3 2007
TXC137-032230-
EDWARDS TX-
314 PM CDT TUE JUL 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
EDWARDS COUNTY...
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND FLASH FLOODING
FROM 15 MILES NORTH OF ROCKSPRINGS TO 20 MILES SOUTHEAST OF CARTA
VALLEY. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2962 10047 2965 10009 3006 10001 3027 9975
3023 10040
$$000
WGUS74 KEWX 032042
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT TUE JUL 3 2007
TXC137-032230-
EDWARDS TX-
341 PM CDT TUE JUL 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
EDWARDS COUNTY...
AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN 10 MILES EAST
OF ROCKSPRINGS TO 20 MILES NORTHWEST OF ROCKSPRINGS. RAINFALL RATES
OF 1 TO 3 INCHES PER HOUR WERE NOTED.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2962 10047 2965 10009 3006 10001 3027 9975
3023 10040
$$000
WGUS74 KEWX 032127
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
425 PM CDT TUE JUL 3 2007
TXC137-032230-
EDWARDS TX-
425 PM CDT TUE JUL 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
EDWARDS COUNTY...
AT 421 PM CDT...NATIONAL WEATHER SERVICE SHOWED PATCHY LIGHT TO
MODERATE RAINS ACROSS THE AREA. RAINFALL RATES WERE LESS THAN ONE
QUARTER INCH PER HOUR. SOME FLASH FLOODING WILL CONTINUE DUE TO
EARLIER VERY HEAVY RAINS UP TO 3.5 INCHES SOUTH OF ROCKSPRINGS TO 25
MILES SOUTH OF ROCKSPRINGS AND FROM 10 TO 20 MILES NORTH OF
ROCKSPRINGS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2962 10047 2965 10009 3006 10001 3027 9975
3023 10040
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 12:24 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 3, 12:24 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1224 PM CDT TUE JUL 3 2007 .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS AFTERNOON AND EVENING AS THE UPPER LOW CONTINUES TO MOVE SWWD OVER A TROPICAL AIRMASS ACROSS SOUTH CENTRAL TEXAS. BECAUSE OF THE CONVECTIVE ACTIVITY, CIGS AND VSBYS WILL BE VARIABLE THROUGHOUT THE DAYLIGHT HOURS. VFR CONDITIONS WILL GENERALLY PREVAIL...BUT SHRA/TSRA WILL POP IN AND OUT OF THE PICTURE, TEMPORARILY LOWERING CIGS AND VSBYS TO MVFR/IFR. STRATUS DECK WILL REDEVELOP BY 04-06Z, LOWERING SITES TO MVFR. MODERATE SE-SRLY SFC FLOW WILL PREVAIL THROUGH THE NEXT 24 HRS. && .PREV DISCUSSION... /ISSUED 1051 AM CDT TUE JUL 3 2007/ UPDATE...UPPER LEVEL LOW OVER WEST CENTRAL TEXAS WILL CONTINUE TO MIGRATE SOUTHWARD OVER THE WESTERN PORTION OF OUR COUNTY WARNING AREA (CWA) THIS AFTERNOON. THE LOW LEVEL JET WHICH IS NOT WELL ESTABLISHED YET..WILL BECOME SO BY LATE TONIGHT OVER OUR EASTERN CWA. CONVECTION ALONG THE MIDDLE TEXAS COAST WILL LIKELY CONTINUE TO PRODUCE CONVECTION ACROSS OUR EASTERN CWA THIS AFTERNOON BUT AMOUNTS MAY NOT BE AS HIGH DUE TO BLOCKED INFLOW FROM THE CONVECTION ALONG THE COAST. THIS WILL CHANGE HOWEVER BY LATE TONIGHT AS THE LOW LEVEL JET (LLJ) BECOMES REESTABLISHED OVER OUR EASTERN CWA. EXPECT HEAVIER AMOUNTS TO DEVELOP OVER OUR SOUTHEAST CWA LATE TONIGHT AND SPREAD NORTHWARD ACROSS THE I-35 CORRIDOR THROUGH NOON TOMORROW. THERE MAY BE ANOTHER MAXIMA OF HEAVY RAINS OVER OUR SOUTHWEST CWA IN THE PROXIMITY OF THE UPPER LOW CENTER AS WELL. ON UPDATE TWEAKED PROBABILITIES AND QPF TOTALS TO REFLECT ANTICIPATED CHANGES. PREV DISCUSSION... /ISSUED 344 AM CDT TUE JUL 3 2007/ DISCUSSION... WV IMAGERY SHOWS UPPER LEVEL LOW OVER WEST CENTRAL TEXAS THIS MORNING AND CONTINUING TO DRIFT TOWARD THE SOUTHWEST. MODELS CONTINUE TO AGREE ON MOVEMENT OF THE LOW INTO NORTHERN MEXICO BY 00Z THURSDAY. AT THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE FROM THE EAST AND SOUTHEAST KEEPING MOISTURE HIGH IN THE LOW LEVELS. THIS COMBINATION WILL MEAN HIGH POPS THROUGH THURSDAY. THE ONLY MODEL DISAGREEMENT IS IN THE FIRST PERIOD WHERE THE GFS IS SIGNIFICANTLY HIGHER. SINCE THE NAM COMES INTO LINE WITH THE GFS IN THE LATER PERIODS...DECIDED TO GO WITH GFS. STILL EXPECTING SOME HEAVY RAIN WITH SHOWERS AND THUNDERSTORMS. WIDESPREAD RAINFALL TOTALS WILL BE TWO TO THREE INCHES WITH EIGHT TO TEN INCHES POSSIBLE IN A FEW LOCATIONS. WILL CONTINUE FLASH FLOOD WATCH THROUGH THIS EVENING. LATER SHIFTS WILL NEED TO EVALUATE WHETHER OR NOT TO EXTEND IT. BY THURSDAY EVENING THE UPPER LOW WILL HAVE MOVED FAR ENOUGH WEST TO BRING SOME STABILITY TO THE CWA. POPS WILL DROP STARTING WITH THIS PERIOD. WE WILL MOVE INTO A MORE TYPICAL SUMMER LIKE PATTERN WITH AFTERNOON AND EVENING SLIGHT CHANCE POPS IN THE EASTERN COUNTIES. WE WILL ALSO SEE HIGH TEMPS CLIMB TO NEAR NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 87 73 85 73 88 / 80 80 70 60 50 AUSTIN BERGSTROM INTL AIRPORT 85 71 85 71 88 / 80 80 70 50 50 DEL RIO INTL AIRPORT 92 73 88 73 91 / 30 60 70 80 50 SAN ANTONIO INTL AIRPORT 86 72 85 72 88 / 60 70 70 60 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 02/25
Hazardous weather outlook, Jul 3, 5:14 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 AM CDT TUE JUL 3 2007 TXZ171>173-183>194-202>209-217>225-228-041015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 514 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS MOVING SOUTHWESTWARD WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA TO RESULT IN A POTENTIAL FOR EXCESSIVE RAINFALL. THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:00 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 2, 7:28 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 3, 5:33 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 3, 2:00 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jul 3, 2:04 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Llano | 3 hr |
| Jul 3, 2:24 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 3, 2:27 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jul 3, 3:00 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jul 3, 3:16 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 3, 3:36 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jul 3, 3:52 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| Jul 3, 3:52 PM CDT | Flash Flood Warning | EWX | Kinney, Medina, Uvalde | 3 hr |
| Jul 3, 3:54 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 3, 5:08 PM CDT | Flash Flood Warning | EWX | Zavala | 3 hr |
| Jul 3, 6:22 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 3, 6:44 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jul 3, 6:51 PM CDT | Flash Flood Warning | EWX | Medina | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.